MAUDE Adverse Event Report: MICROAIRE SURGICAL INSTRUMENTS LLC MICROAIRE®; SYSTEM, SUCTION, LIPOPLASTY

MICROAIRE SURGICAL INSTRUMENTS LLC MICROAIRE®; SYSTEM, SUCTION, LIPOPLASTY
Model Number PAL-30MLM
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
Doctor performing bilateral breast fat grafting.While performing the fat grafting, doctor noted something looked off with the fat grafting cannula mid use and realized the tip was missing.Rn circulator, informed charge nurse of situation and called for an x-ray at 1004.Operating room manager notified by charge nurse.X-ray taken and revealed broken tip of cannula in patient's back.Tip was removed by doctor easily and in one piece.Repeat x-ray showed no retained instrument fragments.X-ray read by radiologist at 1022 and confirmed that the piece had been removed.Doctor observed retrieved tip and compared it to the cannula handle--confirmed that all pieces were accounted for.Or manager retrieved packaging from trash with reference and lot numbers and also notified operating room director.

Brand Name
MICROAIRE®
Common Device Name
SYSTEM, SUCTION, LIPOPLASTY
Manufacturer (Section D)
MICROAIRE SURGICAL INSTRUMENTS LLC
3590 grand forks blvd
charlottesville PA 22911
MDR Report Key15265974
Report Number15265974
Device Sequence Number5881129
Product Code MUU
UDI-Device Identifier00847399008312
UDI-Public(01)00847399008312
Combination Product (Y/N)N
Initial Reporter StateIL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 08/17/2022
Report Date (Section F) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPAL-30MLM
Device Catalogue NumberPAL-30MLM
Device Lot Number0222368185
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer08/22/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/22/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA08/17/2022